MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Catalog Number 21AHPJ-505
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 21mm masters aortic mechanical heart valve was selected for implant.During procedure, a leaflet sustained damage; a small fragment of the leaflet fractured near the costing edge of the leaflet.No instruments were in contact with the valve at the time the fracture was observed.No resistance was felt when rotating.It was exchanged for a new 19mm masters aortic mechanical heart valve, which was successfully implanted.The patient was reported to be in stable condition.Of note, the patient underwent a double valve replacement and an unknown sized valve was implanted into the mitral side.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet could not be confirmed.The investigation at abbott found the valve with both leaflets intact.Bottom rim of the valve noted to be chipped.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.While the cause of the damage noted on the valve could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the event.The noted damage may have been caused by some external force applied to the valve which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21096013
Report Number2135147-2025-00189
Device Sequence Number21125050
Product Code LWQ
UDI-Device Identifier05415067043597
UDI-Public(01)05415067043597(17)280502(10)C00011700
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21AHPJ-505
Device Lot NumberC00011700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown